MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CC TIBIAL INSERT SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CC TIBIAL INSERT SZ 4, 13MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
During office visit, surgeon did a condylar constrained liner exchange on a revision he done in 2003, on (b)(6) 2021.This was a liner exchange of a size 4/13 mm condylar constrained insert.The liner had medial wear.Also the spine stiffening screw had sheared off at the threaded junction of the screw.Surgeon was unable to retrieve the rest of the screw that was locked into the stem and tibial tray.This did not affect the insertion of a new condylar constrained liner, but was unable to place a new spine stiffening screw in due to the broken piece still in there.There was no breakage to device.There was no surgical delay or prolongation.Patient was last known to be in stable condition following the event.The device will be return.
 
Additional Manufacturer Narrative
(h3) the revision reported was likely the result of prosthesis wear, which may have been due to the alignment between the femoral and tibial components, third body wear, and/or patient-related conditions, and fracturing of the spine stiffening screw after being implanted for approximately 18 years.The most probable root cause associated with the reported event of ¿prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.

Brand Name
CC TIBIAL INSERT SZ 4, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13057292
Report Number1038671-2021-00719
Device Sequence Number16500691
Product Code JWH
UDI-Device Identifier10885862054340
UDI-Public10885862054340
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCC TIBIAL INSERT SZ 4, 13MM
Device Catalogue Number208-24-13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date02/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale